Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 7, 2021, 8:49 PM EDT for Franklin County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 8:49 PM EDT (00:49 UTC)
- Expired
- Jul 7, 2021, 9:15 PM EDT
- In force
- 26 min
- Issued by
- NWS State College, PA
County Franklin County, PA
The radar
The State College radar (KCCX), 101 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418
WWUS81 KCTP 080049
SPSCTP
Special Weather Statement
National Weather Service State College PA
849 PM EDT Wed Jul 7 2021
PAZ035-036-080115-
Fulton PA-Franklin PA-
849 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FULTON AND FRANKLIN
COUNTIES UNTIL 915 PM EDT...
At 849 PM EDT, Doppler radar indicated a strong thunderstorm over
Fort Loudon, moving northeast at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
St. Thomas, McConnellsburg, Fort Loudon and Fannettsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3994 7802 4010 7793 4010 7791 4006 7787
4010 7784 4004 7767 3987 7785
TIME...MOT...LOC 0049Z 206DEG 15KT 3994 7786
$$
BanghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 8:27 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 7, 8:27 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service State College PA 827 PM EDT Wed Jul 7 2021 .SYNOPSIS... Seasonably cooler but still humid weather is expected on Thursday with numerous showers and thunderstorms and locally heavy downpours. The precipitation pattern trends drier into the weekend before unsettled weather returns by early next week. && .NEAR TERM /UNTIL 7 AM THURSDAY MORNING/... Widespread severe event continues with the bulk of the damage associated with bow echo moving SW to NE thru the Laurels and central mtns. Damage also occurred with a few nrn tier cells. Deep convection continues to develop off to the west and even in the southern tier. This new development will be weaker than the current crop as we will quickly lose heating and CAPE. However, they will be over the west and northwest where some heavy rain has fallen today, and we'll need to keep aware of flooding. Have kept the SE few counties largely dry for the overnight, but a stray SHRA cannot be ruled out. Prev... Near term focus is on severe convective potential this afternoon into this evening over parts of central PA. Very warm/hot and humid throughout with potentially unstable airmass and mean layer CAPEs of 1400-2000 J/kg. Mid level cap is again in place and has stunted the vertical growth of cumulus field over most of central PA, but that is changing as we reach mid afternoon. A slow moving shortwave tracking into southwest PA is helping to break the cap as a ribbon of 700 mb winds of 20-25 kts propagates newd this afternoon. Convection has been ongoing since late this morning over southeast OH and WV, but so far unable to reach into the Laurels until very recently with the first shower of the day building along the Somerset/Bedford county border with MD. Further destablization is expected this afternoon, but will be wrestling the cap. Potential is there for strong wind gusts given robust DCAPE values, so this evolution will be watched in time for possible WW issuance. Farther to the NW and NE, Deep layer shear is more supportive of organized line segments and damaging winds, and SVR WW extend into far northwest PA (just west of Warren County), as well as from the BGM area through the Endless Mountains to the Mid Susq River Valley. Storms with isolated wind damage and locally heavy rainfall expected to develop this afternoon and evening, but similar to Tue aftn, the capping inversion will be difficult to overcome the farther south you look. Thermodynamics (CAPE) will be the main catalyst with ample moisture and instability fueling thunderstorm development...and still some isolated strong storms are possible. Despite good storm motions, air mass is capable of locally heavy rain rates given high dewpoints and PWs around 1.5 inches. WPC D1 MRGL risk ERO (1 out of 4) remains in place through this evening with isolated short-duration flood threat for the most flashy locations that can experience repeat rounds or west- east oriented line segments. The gradual uptick in convection will last through late afternoon and early evening, followed by coverage that could last into late evening or just beyond midnight. Model blends paint the highest precip probs across the NW 1/2 of the area late tonight into early Thursday morning. It will be another muggy night in CPA with minTs in the 65-75F range. && .SHORT TERM /7 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... Focus shifts to heavy rain potential on Thursday as the approach of mid/upper trough through the Great Lakes combined with moist south/southwest flow ahead of TS Elsa continues to raise concerns about potential heavy rainfall on Thursday. An overall western trend has continued in model guidance today, raising some concerns for my far southeastern counties to potentially be on the periphery of heavy rains. There remains uncertainty in how convective bands may setup, leading to low confidence in how far west precip trends will evolve. WPC D2 SLGT risk ERO (2 out of 4) includes the eastern 1/3 of the CWA. We will continue to monitor with heavy rain/ff becoming the primary hazards on Thursday. As of now, PHI and LWX will be bordering our southeast counties with Flash Flood Watches as 2 to locally 4" is targeting areas just ESE of my counties. Increased cloud cover and anticipated widespread shower activity will shave about 7-10 degrees from recent highs with fcst maxTs in the mid 70s to mid/upper 80s. It will remain humid with dewpoints holding in the 65-70F range. Latest NHC track takes TS Elsa off the NJ coast by 12Z Friday but the cone of uncertainty has been brought a bit farther to the west so we may see some rain from Elsa clip the southeast. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Showers may linger on Friday, but coverage should be much less than Thursday. Conditions should dry out into Friday night. Models are now suggesting we may not be "out of the woods" with a few showers now possible into Saturday due to persistent upper troughing. 24hrMaxTChange is pretty much neutral Thu into Friday with the most noticeable airmass change set to occur Friday night with fcst lows in the mid 50s/60s. Conditions on Saturday improve slightly, with another chance of afternoon showers and thunderstorms. By Sunday/Monday, another upper-level trough and surface low-pressure system will contribute to showers and thunderstorms for the start of next week. Unsettled pattern looks to continue into the middle of next week with multiple shortwaves bringing the chance for showers/thunderstorms. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... 00Z package includes more-specific timing on TSRA for IPT. Most other terminals have less of a chc for TS for the rest of the night. Will keep VCTS in for JST and AOO for a brief period this evening. Much of the night will hold only patchy showers. With the widespread rain, some clearing, high dewpoints, and light wind, we'll probably have some decent fog develop. Almost everyone is VFR right now as the showers are in between. Showers pop up again as forcing moves in from the west later tonight/Thurs AM. Will add mentions of TS into all terminals for the latter half of the day (18Z onward). Prev... Widespread VFR expected early this afternoon, though we should see an increase in SHRA/TSRA late this afternoon and evening. Expecting convection to start first in the southwest and spread north and east through the evening. Any TSRA could lead to brief reductions in visibility and gusty winds. Most terminals should be dry tonight, though a few SHRA could persist across the west overnight. Outlook... Thu-Fri...Occasional restrictions likely in SHRA/TSRA. Sat...Improved conditions, although a few SHRA/TSRA remain possible. Sun...Chances of afternoon SHRA/TSRA. && .EQUIPMENT... At this time, local storm reports (LSRs) are not able to be transitted via normal method. Multiple offices report the same problem. Sent them via another method. Warning and other statements are impacted by this trouble. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Steinbugl NEAR TERM...DeVoir/Dangelo/Steinbugl SHORT TERM...DeVoir/Steinbugl LONG TERM...Dangelo/Colbert/Travis AVIATION...Dangelo/Martin/Travis
Hazardous weather outlook, Jul 7, 2:42 PM EDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service State College PA 242 PM EDT Wed Jul 7 2021 PAZ064>066-081845- Adams-York-Lancaster- 242 PM EDT Wed Jul 7 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Locally heavy rainfall and isolated flooding are possible from isolated strong thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall and isolated flooding are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017-081845- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- 242 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong thunderstorms with isolated damaging winds are possible this afternoon and evening. Locally heavy rainfall may result in isolated flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall and isolated flooding are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ037-041-042-046-051>053-058-081845- Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Montour- Northumberland-Columbia-Schuylkill- 242 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Strong thunderstorms with gusty winds are likely this afternoon and evening. Isolated damaging wind gusts are possible. Locally heavy rainfall may result in isolated flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall and isolated flooding are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ018-019-024>028-033>035-045-049-050-081845- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Southern Clinton-Union-Snyder- 242 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong thunderstorms with gusty winds are possible this afternoon and evening. An isolated damaging wind gust is possible. Locally heavy rainfall may result in isolated flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall and isolated flooding are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ036-056-057-059-063-081845- Franklin-Perry-Dauphin-Lebanon-Cumberland- 242 PM EDT Wed Jul 7 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong thunderstorms with gusty winds are possible this afternoon and evening. An isolated damaging wind gust is possible. Locally heavy rainfall may result in isolated flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall and isolated flooding are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jul 7, 8:25 PM EDT, 24 minutes before
Special Weather Statement National Weather Service State College PA 825 PM EDT Wed Jul 7 2021 PAZ019-027-028-049-050-080100- Union PA-Juniata PA-Mifflin PA-Snyder PA-Southern Centre PA- 825 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION...JUNIATA... MIFFLIN...SNYDER...AND SOUTHERN CENTRE COUNTIES UNTIL 900 PM EDT... At 825 PM EDT, Doppler radar indicated a strong thunderstorm over Belltown, moving northeast at 30 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Woodward, Middleburg, McClure, Beaver Springs, Paxtonville, Troxelville, Alfarata, Belltown, Weikert, Snyder-Middleswart State Park, Laurelton Center, Beavertown and Wagner. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4060 7741 4065 7750 4098 7731 4079 7699 TIME...MOT...LOC 0025Z 224DEG 26KT 4068 7738 Banghoff
Local storm report, Jul 7, 8:32 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
832 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND DMG 1 ENE LEONARD HARRISON 41.69N 77.40W
07/07/2021 TIOGA PA FIRE DEPT/RESCUE
TREES ACROSS THE ROAD.
&&
AWLocal storm report, Jul 7, 8:39 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
839 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST MONTOURSVILLE 41.24N 76.92W
07/07/2021 M64 MPH LYCOMING PA ASOS
KIPT MEASURED THUNDERSTORM WIND GUST 64 MPH.
&&Local storm report, Jul 7, 8:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
844 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND DMG 1 ENE LEONARD HARRISON 41.69N 77.40W
07/07/2021 TIOGA PA FIRE DEPT/RESCUE
TREES ACROSS THE ROAD.
0823 PM TSTM WND DMG GARDEN VIEW 41.26N 77.05W
07/07/2021 LYCOMING PA PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
0818 PM TSTM WND DMG ELKLAND 41.99N 77.31W
07/07/2021 TIOGA PA FIRE DEPT/RESCUE
WIRES DOWN.
0817 PM TSTM WND GST MONTOURSVILLE 41.24N 76.92W
07/07/2021 M64 MPH LYCOMING PA ASOS
KIPT MEASURED THUNDERSTORM WIND GUST 64 MPH.
0747 PM TSTM WND DMG STATE COLLEGE 40.79N 77.86W
07/07/2021 CENTRE PA PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&Local storm report, Jul 7, 8:47 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
847 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND DMG 1 ENE LEONARD HARRISON 41.69N 77.40W
07/07/2021 TIOGA PA FIRE
DEPT/RESCUE
TREES ACROSS THE ROAD.
0823 PM TSTM WND DMG GARDEN VIEW 41.26N 77.05W
07/07/2021 LYCOMING PA PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES
BROKEN.
0818 PM TSTM WND DMG ELKLAND 41.99N 77.31W
07/07/2021 TIOGA PA FIRE
DEPT/RESCUE
WIRES DOWN.
0817 PM TSTM WND GST MONTOURSVILLE 41.24N 76.92W
07/07/2021 M64 MPH LYCOMING PA ASOS
KIPT MEASURED THUNDERSTORM WIND GUST 64 MPH.
0747 PM TSTM WND DMG STATE COLLEGE 40.79N 77.86W
07/07/2021 CENTRE PA PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES
BROKEN.
&&Special weather statement, Jul 7, 8:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
849 PM EDT Wed Jul 7 2021
PAZ035-036-080115-
Fulton PA-Franklin PA-
849 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FULTON AND FRANKLIN
COUNTIES UNTIL 915 PM EDT...
At 849 PM EDT, Doppler radar indicated a strong thunderstorm over
Fort Loudon, moving northeast at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
St. Thomas, McConnellsburg, Fort Loudon and Fannettsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3994 7802 4010 7793 4010 7791 4006 7787
4010 7784 4004 7767 3987 7785
TIME...MOT...LOC 0049Z 206DEG 15KT 3994 7786
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:02 PM EDT | Special Weather Statement | CTP | Tioga | 58 min |
| Jul 7, 8:04 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 56 min |
| Jul 7, 8:10 PM EDT | Special Weather Statement | CTP | Northumberland | 35 min |
| Jul 7, 8:12 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan, Tioga | 48 min |
| Jul 7, 8:20 PM EDT | Special Weather Statement | CTP | Fulton | 25 min |
| Jul 7, 8:21 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 39 min |
| Jul 7, 8:25 PM EDT | Special Weather Statement | CTP | Snyder | 35 min |
| Jul 7, 8:40 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 65 min |
| Jul 7, 8:47 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Sullivan | 28 min |
| Jul 7, 9:12 PM EDT | Special Weather Statement | CTP | Centre | 33 min |
| Jul 7, 9:16 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 44 min |
| Jul 7, 9:24 PM EDT | Areal Flood Advisory | CTP | Columbia, Sullivan | 2 hr |
| Jul 7, 9:36 PM EDT | Special Weather Statement | CTP | Columbia | 24 min |
| Jul 7, 9:43 PM EDT | Special Weather Statement | CTP | Centre | 32 min |
| Jul 7, 10:04 PM EDT | Special Weather Statement | CTP | Centre, Clearfield | 26 min |
| Jul 7, 10:07 PM EDT | Special Weather Statement | CTP | Schuylkill | 23 min |
| Jul 7, 10:14 PM EDT | Special Weather Statement | CTP | Union | 46 min |
| Jul 7, 10:20 PM EDT | Special Weather Statement | CTP | Snyder | 25 min |
| Jul 7, 10:33 PM EDT | Special Weather Statement | CTP | Union | 27 min |
| Jul 7, 11:02 PM EDT | Special Weather Statement | CTP | Montour, Union | 28 min |
| Jul 8, 2:12 PM EDT | Special Weather Statement | CTP | York | 48 min |
| Jul 8, 2:36 PM EDT | Special Weather Statement | CTP | Lancaster | 39 min |
| Jul 8, 3:15 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 60 min |
| Jul 8, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, York | 73 min |
| Jul 8, 3:38 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 52 min |
| Jul 8, 4:25 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland | 112 min |
| Jul 8, 4:31 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 58 min |
| Jul 8, 4:36 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Franklin, Juniata, Lebanon and 3 more | 54 min |
| Jul 8, 4:48 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 27 min |
| Jul 8, 4:51 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lebanon, Perry | 103 min |
| Jul 8, 5:31 PM EDT | Special Weather Statement | CTP | Juniata | 44 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.